Hail, Warrick
- When
- March 29, 12:55 PM CST
- Where
- Warrick County, Lynnville
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -87.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 12:41 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST FRI MAR 29 2002 PM CONVECTION/SVR WX ASSOCIATED WITH FRONTAL BOUNDARY EXTENDING ACROSS NRN PERIPHERY OF PAH FA. AIRMASS FRONT IS ENCOUNTERING IS WARM/MOIST AND INCREASINGLY UNSTABLE...WITH LAPS SHOWING EARLY PM LIS TO -2/-3. STILL AWAITING BREAKDOWN OF CAP FOR SURFACE BASED ACTIVITY...WHICH APPEARS TO BE STARTING AS LAPS 15-18Z TREND SHOWS SURFACE BASED CAPES INCREASING FM 300 TO 500 TO 600 J/KG. NEAR TERM CHALLENGE IS POPS ASSOCIATED WITH INCOMING FRONT. ALL MODELS HAVE SYSTEM THRU FA BY/SHORTLY AFT 00Z. WL WAIT TIL LAST MINUTE FOR COUNTY BREAK-OUT...ESPECIALLY REGARDING WATCH STATUS...BUT ANTICIPATE LINGERING SMALL EARLY EVENING CHC POP FOR DEPARTING FRONT SE SECTIONS. MODELS DISAGREE ON VIGOR OF PUSHING FRONT AND ITS ASSOCIATED MOISTURE THRU FA...WITH NGM LEAST AGGRESSIVE/ETA MOST AND AVN IN BETWEEN. WITH FLOW ALOFT BECOMING WLY-WNWLY...AM NOT TOO CONVINCED ON LONG-LIVED CLEAR-OUT...AND THUS WL TOE A MID-GROUND AND MAINTAIN SOME AT LEAST SOME CLOUDS THRU THE NEXT COUPLE PERIODS. BASICALLY EXPECT MOCLOUDY EARLY NIGHT...PTCLDY LATE NIGHT/EARLY SAT...AND THEN MOCLOUDY AGAIN LATE SAT-SAT NIGHT...BUT WL CHOOSE ONE OR THE OTHER DEPENDING ON WHERE THE GROUPING IS. NEXT CHALLENGE IS SAT NIGHT-SUN CHC PCPN...AND SIMILAR MODEL DISCREPANCY IS MAINTAINED. WHILE THE FLOW PATTERN SUGGESTS CONTINUED CLOUDS AM NOT AS CONVINCED ON THE PCPN CHC...AS EVEN THE MID ROAD AVN KEEPS VORT ENERGY AND MOST QPF TO THE SOUTH. WL THEREFORE ELIMINATE POPS NRN PERIPHERY BUT MAINTAIN CHC CAT POPS FOR THE SOUTH...PARTICULARLY SE PTNS...AS SURFACE SYSTEM EJECTS NE FM LWR MS VALLEY. NEW EXTENDED MODEL GUIDANCE NARROWS THE PCPN CHC TO TUE BUT BROAD UPR TROFFING KEEPS CLOUDS/COOLER WX IN ANOTHER DAY...MODERATING SOME TOWARD THE END OF THE WEEK AS UPR TROF MOVES EAST AND SURFACE RIDGING COMES IN BEHIND IT. NOT A WHOLE LOT OF MODEL DISCREPANCY ON TEMPS SAVE FOR THE OBVIOUS LEANS GIVEN THEIR RESPECTIVE PREFERENCES ON THE SAT NIGHT-SUN PCPN CHC (NGM COLDER/WETTER). WL ADJUST FCST ACCORDINGLY THERE (SAT NIGHT-SUN)...MORE IN DIRECTION OF AVN BASED NOS...OTHERWISE ALL GUIDANCE GENERALLY IN AGREEMENT. .PAH...NONE. HUMPHREY
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 802 AM CST FRI MAR 29 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT OVER EXTREME SOUTHEAST MISSOURI...MUCH WESTERN KENTUCKY AND AND THE SOUTHERN TIP ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE THE REMAINDER OF THE QUAD STATE AREA. THE MODERATE RISK AREA GENERALLY COVERS LOCATIONS SOUTH OF A LINE THAT EXTENDS FROM NEAR DEXTER MISSOURI...TO VIENNA ILLINOIS... TO EVANSVILLE INDIANA...TO OWENSBORO KENTUCKY. DISCUSSION... THE AIR ACROSS THE QUAD STATE REGION WILL CONTINUE TO DESTABILIZE TODAY AS SURFACE TEMPERATURES WARM TO NEAR 70...AND A COLD FRONT APPROACHES FROM THE CENTRAL PLAINS. IN ADDITION...AN AREA OF LOW PRESSURE ALOFT WILL DROP SOUTHEAST INTO THE MID MISSISSIPPI VALLEY BY EARLY AFTERNOON. THIS SCENARIO WILL SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY OVER SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS...MUCH OF WESTERN KENTUCKY AND EXTREME SOUTHWEST INDIANA. SOME OF THESE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THE STORMS WILL END LATER THIS EVENING AS THE COLD FRONT PUSHES SOUTH OF THE AREA. SPOTTER ACTIVATION... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND EARLY TONIGHT. OUTLOOK FOR SATURDAY... A WEAK AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY... WITH PARTLY CLOUDY SKIES EXPECTED. && MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1119 AM CST FRI MAR 29 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 45 CONTINUES THROUGH 100 PM FOR SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS... ...TORNADO WATCH NUMBER 46 IS IN EFFECT UNTIL 400 PM CST FOR WESTERN KENTUCKY...SOUTHWEST INDIANA AND REMAINDER OF SOUTHERN ILLINOIS... SEVERE THUNDERSTORM WATCH 45 INCLUDES THE FOLLOWING COUNTIES. IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...STODDARD...PERRY ...CAPE GIRARDEAU...SCOTT...MISSISSIPPI AND NEW MADRID. IN SOUTHERN ILLINOIS... PERRY...JACKSON...UNION AND ALEXANDER. TORNADO WATCH 46 INCLUDES THE FOLLOWING COUNTIES. IN SOUTHERN ILLINOIS... JEFFERSON...FRANKLIN...WILLIAMSON...JOHNSON...PULASKI...MASSAC ...WAYNE...HAMILTON...SALINE...POPE...EDWARDS...WABASH...WHITE ...GALLATIN AND HARDIN. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES ...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON...TRIGG ...UNION...HENDERSON...WEBSTER...HOPKINS...CALDWELL...DAVIESS ...MCLEAN...MUHLENBERG...CHRISTIAN...TODD. IN SOUTHWEST INDIANA... GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 AM BARNHILL IL 1.75 INCH HAIL
03/29/02 WAYNE REPORT FROM IL STATE
POLICE DIST. 19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1204 PM BARNHILL IL 1.25 INCH HAIL
03/29/02 WAYNE AT I-64 & U.S. 45PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM STACER IN 0.75 INCH HAIL
03/29/02 VANDERBURGH
1245 PM ST JAMES IN 0.75 INCH HAIL
03/29/02 GIBSONThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280258.